Purpose: To report a case of an increase in Crohn's disease (CD) activity possibly caused by varenicline. Background: Smoking cigarettes has been shown to be an independent risk factor for the development of CD and is associated with a more aggressive disease course. Smoking cessation is therefore considered a primary adjunctive goal for such patients. Varenicline is a partial nicotinic agonist, which selectively binds to the α-4, β-2 receptor. This receptor is thought to play a large role in the additive properties of nicotine and the drug is approved in the United States for this purpose. Case results: A 62-year-old female with a 12-year history of stable, quiescent CD, presented to her physician with symptoms of severe nausea, frequent episodes of vomiting, abdominal cramping, and significant diarrhoea, all of which was thought to be her first exacerbation of CD in years. The patient had started varenicline 2 days prior to the initiation of symptoms and had continued worsening symptoms for the next 2 weeks during which she continued the drug. One week after discontinuing varenicline the symptoms abated completely. Due to its pharmacology as a nicotine partial agonist, varenicline was thought to have possibly caused an exacerbation of this patient's CD. Conclusion: A patient had a possible exacerbation of her CD triggered by varenicline used for smoking cessation. Because smoking cessation is imperative in CD patients, care should be used when starting varenicline for this purpose.